MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 448100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that while using bd phoenix¿ automated microbiology system, there was false resistance of one panel.There was no patient impact.The following information was provided by the initial reporter: "s.Aureus teicoplanin resistant on phoenix (mic=4).On further testing using e-test the mic was 1mg/l.Phoenix also called amc=r on a proteus mirabilis, which was fully sensitive on disc.Which panels were used? pmic lot: 2285329, nmic lot 2263172.What are the lot numbers for the kits used? ast indicator: lot 2298623 exp 21/10/23, id broth lot 2280803 exp 03/10/23, ast broth lot 2216995 26/07/23".
 
Additional Manufacturer Narrative
H.6 investigation summary a failure for false resistance was reported on a phoenix 100 instrument (p/n 48100, s/n (b)(6)).The customer reported that they had false resistance on two isolates.S.Aureus was teicoplanin resistant mic=4 on phoenix and mic=1 on e test.P.Mirabilis was amc resistant on phoenix and sensitive on disc diffusion.No instrument issues were reported therefore this is an unconfirmed failure of a bd product.The root cause is unknown at this time.No samples were expected to be received as part of this complaint, and therefore no samples were returned and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for this instrument was reviewed and revealed no previous complaints related to this failure mode.Complaints for results are within statistical control for the month of june 2023.The upper control limit was not breached.Quality will continue to monitor the results complaints for phoenix 100 instruments.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
It was reported that while using bd phoenix¿ automated microbiology system, there was false resistance of one panel.There was no patient impact.The following information was provided by the initial reporter: "s.Aureus teicoplanin resistant on phoenix (mic=4).On further testing using e-test the mic was 1mg/l.Phoenix also called amc=r on a proteus mirabilis, which was fully sensitive on disc.Which panels were used? pmic lot: 2285329.Nmic lot 2263172.What are the lot numbers for the kits used? ast indicator: lot 2298623 exp 21/10/23.Id broth lot 2280803 exp 03/10/23.Ast broth lot 2216995 26/07/23".

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17255219
Report Number1119779-2023-00733
Device Sequence Number6058658
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public00382904481001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number448100
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown